Table of Contents Author Guidelines Submit a Manuscript
Corrigendum

A corrigendum for this article has been published. To view the corrigendum, please click here.

Case Reports in Urology
Volume 2014, Article ID 136984, 6 pages
http://dx.doi.org/10.1155/2014/136984
Case Report

Amiodarone Induced Hyponatremia Masquerading as Syndrome of Inappropriate Antidiuretic Hormone Secretion by Anaplastic Carcinoma of Prostate

1Department of Endocrinology, Post Graduate Institute of Medical Education and Research, Nehru Hospital, 4th Floor, F Block, Chandigarh 160012, India
2Department of Urology, Post Graduate Institute of Medical Education and Research (PGIMER), Chandigarh 160012, India
3Department of Histopathology, Post Graduate Institute of Medical Education and Research, Chandigarh 160012, India
4Department of Laboratory Medicine and Surgical Pathology, St. Michael’s Hospital, Room 2-101V, 30 Bond Street, Toronto, ON, Canada M5B 1W8

Received 31 January 2014; Accepted 2 March 2014; Published 8 April 2014

Academic Editor: Ravishankar Jayadevappa

Copyright © 2014 Pinaki Dutta et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is one of the most common causes of hyponatremia. The usual causes are malignancies, central nervous system, pulmonary disorders, and drugs. Amiodarone is a broad spectrum antiarrhythmic agent widely used in the management of arrhythmias. The different side effects include thyroid dysfunction, visual disturbances, pulmonary infiltrates, ataxia, cardiac conduction abnormalities, drug interactions, corneal microdeposits, skin rashes, and gastrointestinal disturbances. SIADH is a rare but lethal side effect of amiodarone. We describe a 62-year-old male who was suffering from advanced prostatic malignancy, taking amiodarone for underlying heart disease. He developed SIADH which was initially thought to be paraneoplastic in etiology, but later histopathology refuted that. This case emphasizes the importance of detailed drug history and the role of immunohistochemistry in establishing the diagnosis and management of hyponatremia due to SIADH.